Alert archive / Illinois / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 119, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Sep 16, 1997, 10:09 PM CDT for Peoria County, Stark County, Illinois. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 16, 1997, 10:09 PM CDT (03:09 UTC)
- Expired
- Sep 16, 1997, 10:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
Counties Peoria County, IL, Stark County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 16, 10:30 PM CDT | Thunderstorm Wind | Peoria, IL | Thunderstorm winds blew down numerous large tree limbs and a few power lines. No injuries were reported and no damage estimate was available. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 16, 5:45 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.2 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2309 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1306 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 303 m²/s²
- 0-3 km storm-relative helicity
- 501 m²/s²
- Significant tornado parameter
- 3.1
- Supercell composite
- 15.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 170309 RRA SVRSPI ILC143-175-170345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 1009 PM CDT TUE SEP 16 1997 * SEVERE THUNDERSTORM WARNING FOR PEORIA COUNTY IN CENTRAL ILLINOIS STARK COUNTY IN CENTRAL ILLINOIS * UNTIL 1045 PM CDT * SOME LOCATIONS AFFECTED BRIMFIELD PRINCEVILLE WYOMING TOULON * AT 1005 PM CDT LINCOLN DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS 20 MILES NORTHWEST OF PEORIA...MOVING EAST AT 35 MPH. THIS STORM IS CAPABLE OF BLOWING DOWN TREES AND DAMAGING ROOFS AND WINDOWS. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REMEMBER...SEVERE THUNDERSTORMS MAY PRODUCE TORNADOES AT ANY TIME. UTHLAUT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 2:10 PM CDT, 7 hours 59 minutes earlier.
Area forecast discussion, Sep 16, 2:10 PM CDT, 7 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 210 PM CDT TUE SEP 16 1997 18Z SFC ANALYSIS SHOWS DEWPTS CREEPING UP INTO THE LOWER 70S OVER MO... IA AND WRN IL AHEAD OF CF WHICH EXTENDS FROM WRN MN TO WRN IA THEN INTO C KS. CAN SEE A BIG CONTRAST OF DEWPTS ON EITHER SIDE OF FRONT...AROUND 70 OVER ERN NE TO MIDDLE 30S OVER WRN PTNS OF NE. AS FOR TONIGHT...MOISTURE CONTS TO INCREASE ALONG FRONT WITH MODIFIED SOUNDING SHOWING CAPES OVER 3000 AND LIS AROUND MINUS 6 CURRENTLY. WITH ONLY NGM MODEL TO LOOK AT...TIMING IS SIMILAR TO LAST NIGHT/S ON FRONTAL PASSAGE...PIA AREA BY 08Z...SPI BY 10Z AND CMI BY 12Z WHICH LOOKS GOOD. BELIEVE MOST OF RW/TRW ACTIVITY WILL BE FROM THIS EVENING THROUGH THE EARLY MORNING HOURS. DRY FORECAST IS IN STORE FOR AREA TOMORROW...THOUGH THERE MAY BE SOME LINGERING RWS OVER EC PTNS THROUGH MID MORNING. CURRENT FORECASTED LOWS FOR TONIGHT AND HIGHS TOMORROW STILL LOOKS GOOD...SO NO CHANGES THERE. PIA 60/80 82 SPI 64/82 83 DEC 63/81 83 CMI 63/81 84 LWV 66/84 75 BYRD
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 10:22 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Woodford | 38 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.